Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
124 Doctors are Online

Is blood in stools and abence of bowel movement due to ulcers?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11718 Questions
My girlfriend who weighs 130 pounds, is 5' 6" who has been diagnosed with RA 2 yrs ago, has been prescribed and is taking the following medications; Methotrexate (Weekly), Lyrica (nightly), Symbicort(Daily), Nuvaring (birth control) and Folic Acid Daily. She is an occasional drinker. Noticed blood after a bowl movement at work today -- it has only occurred once and she has not had another bowl movement since then. She says that is may just be a burst blood vessel after her boss who is an RN looked at there cause for concern in terms of her other existing condition as well as the medication? Could this be an ulcer? She has been very stressed out lately and extremely week the past couple of weeks? Please advise.
Posted Sun, 6 May 2012 in Digestion and Bowels
Answered by Dr. Rakhi Tayal 24 minutes later
Thanks for writing to us.
The medicines she is taking make her prone to have an ulcer but in case of an ulcer the bleeding in the stool is manifested as a black stool and not a bright red blood.
Passing a bright red blood can be due to rectal fissures or hemorrhoids. A worm infestation may also cause loss of blood in stools. She needs to have a stool test for ova, cysts and parasites and get herself examined from a surgeon for the diagnosis.
Meanwhile drink plenty of water and avoid constipation.
I hope my answer and recommendations are adequate and helpful. Waiting for your further follow up queries if any.
Wishing you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor